Hail, Adair
- When
- August 25, 2:40 PM CST to 2:50 PM CST
- Where
- Adair County, 1.66 mi E of Columbia
- Measured
- 1 in hail
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.100, -85.270
A cold front set off an isolated severe thunderstorm in Adair County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A cold front set off an isolated severe thunderstorm in Adair County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 25, 12:50 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT SAT AUG 25 2007 .SHORT TERM (TONIGHT AND SUNDAY)... AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE LOWER OHIO VALLEY OVER THE NEXT 24 HOURS AND WILL GIVE US AT LEAST A CHANCE FOR SOME MUCH NEED RAINFALL. AT 18Z A SURFACE COOL FRONT WAS LOCATED FROM NORTH CENTRAL OHIO... SOUTHWEST TO AROUND EVANSVILLE INDIANA AND WILL CONTINUE TO MOVE SLOWLY SOUTHEAST THIS AFTERNOON. A FEW SHOWERS AND THUNDERSTORMS HAD DEVELOPED AHEAD OF THE SYSTEM AND SOME ADDITIONAL STORMS ARE POSSIBLE. THE MAIN FORECAST CHALLENGE WILL BE HOW LONG TO HOLD ONTO PRECIPITATION TONIGHT AND SUNDAY. EARLIER FORECAST MODELS PUSHED THE FRONT SOUTH OF THE AREA EFFECTIVELY ENDING THE PRECIPITATION TONIGHT. THE CURRENT MODEL RUNS SHOW A LITTLE WAVE FORMING ON THE FRONT AND IS VERIFIED BY THE LATEST WATER VAPOR SATELLITE PICTURES THAT SHOW A S/W DIGGING INTO IOWA AND MISSOURI THIS AFTERNOON. SO WE EXPECT AN AREA OF LOW PRESSURE TO DEVELOP ALONE THE FRONT TONIGHT AND SHARPEN UP ACROSS SOUTHERN KENTUCKY SUNDAY MORNING. IN THIS AREA WE WILL HOLD ONTO HIGHER POPS THROUGH MID DAY SUNDAY. TEMPERATURES HAVE BEEN INTERESTING ACROSS THE NORTHERN PORTION OF THE FORECAST AREA THIS AFTERNOON WITH READINGS STRUGGLING REACH 90. THE SOUTH WILL SEE TEMPERATURES CLIMB INTO THE UPPER 90S. WITH A NORTHEAST FLOW SUNDAY TEMPERATURES ACROSS THE AREA SHOULD REMAIN IN THE MID AND UPPER 80S. --JA .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SUNDAY NIGHT THROUGH WEDNESDAY NIGHT... SHORT TO MEDIUM RANGE MODELS INCLUDING GFS GLOBAL ENSEMBLES ARE IN DECENT AGREEMENT DURING THIS TIME PERIOD. UPPER LEVEL H5 WAVE IS FCST TO LIFT OUT TO THE NE AT THE BEGINNING OF THE PD. WITH BAGGY TROF PUSHING EAST...UPSTREAM RIDGING WILL BUILD IN FROM THE WEST WHICH WILL RESULT IN SKIES BECOMING MOSTLY CLEAR BY EARLY MONDAY MORNING. OVERNIGHT LOWS WILL BE COOLER THAN WHAT WEVE SEEN IN THE PAST FEW WEEKS WITH LOWS IN THE LOWER TO MID 60S. FOR MONDAY AND TUESDAY...AS UPPER LEVEL AND SFC RIDGING BUILD BACK ACROSS THE REGION...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED. SO HERE...BASICALLY JUST LOOKING AT A TEMPERATURE FORECAST. A GRADUAL WARM UP IN TEMPERATURES LOOKS LIKELY DURING THE PERIOD WITH HIGHS ON MONDAY WARMING INTO THE UPPER 80S AND LOWER 90S. BY TUESDAY...TEMPERATURES SHOULD WARM 2-3 DEGREES MORE WITH READINGS IN THE LOW TO MID 90S ACROSS THE NORTH AND EASTERN SECTIONS WITH SOME MID AND UPPER 90S ACROSS THE FAR SOUTH. NEXT WEATHER SYSTEM WILL SLOWLY MOVE INTO THE REGION BY WEDNESDAY. SOME HIGH CLOUDS ASSOCIATED WITH THIS SYSTEM WILL CAP TEMPERATURES OFF A BIT WITH LOWER TO MID 90S EXPECTED PRETTY MUCH EVERYWHERE. SOME ISOLATED THUNDER WILL BE POSSIBLE BY AFTERNOON AS UPPER H5 WAVE AND SFC FRONTAL BOUNDARY APPROACHES FROM THE WEST. THURSDAY THROUGH SATURDAY... 12Z GFS SOLUTION IS A A BIT SLOWER WITH THE FRONTAL MOVEMENT THAN ITS 00Z,06Z AND 00Z ENSEMBLE RUNS. THIS WOULD SUGGEST THAT PRECIPITATION WOULD LINGER THROUGH THE DAY ON THURS. THIS LOOKS PLAUSIBLE AND MAY BE SIGNALING A TREND. RIGHT NOW...PLAN ON LEAVING POPS INTACT THROUGH THIS PERIOD WITH SLIGHT CHC IN THE WEST AND CHC IN THE EAST. PRECIP SHOULD EXIT THE AREA BY THURSDAY NIGHT WITH CLEARING SKIES IN PLACE BY FRIDAY MORNING. FRIDAY AND SATURDAY RIGHT NOW LOOK REALLY GOOD IN TERMS OF WEATHER FOR THE START OF THE HOLIDAY WEEKEND. MOSTLY SUNNY SKIES ARE EXPECTED AS SFC HIGH PRESSURE IS FCST TO HOLD SWAY ACROSS THE OHIO VALLEY. HIGH TEMPS LOOK TO TOP OUT IN THE LOW TO MID 80S ON BOTH DAYS. HAVE GENERALLY TRENDED TEMPS CLOSE THE 00Z GFS ENSEMBLE MEANS WHICH LOOK GOOD IN THE REGIONAL COLLABORATION. -MJ && AVIATION (FOR 18Z TAFS)... A WEAK COOL FRONT WILL DROP ACROSS CENTRAL KENTUCKY DURING THIS FORECAST PERIOD. A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND AHEAD OF THE FRONT BUT WIDESPREAD RAIN IS NOT EXPECTED. VFR CONDITIONS ARE EXPECTED BUT SOME MVFR CIGS AND VSBYS WILL BE POSSIBLE IN THUNDERSTORMS. --JA .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT SAT AUG 25 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS EVENING AS A COOL FRONT SWEEPS THROUGH THE REGION. THE STRONGEST STORMS ARE EXPECTED OVER THE BLUEGRASS REGION CENTRAL KENTUCKY. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.... FREQUENT CLOUD TO GROUND LIGHTNING... AND A BRIEF PERIOD OF HEAVY RAIN. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE SOUTHEAST PORTION OF THE OUTLOOK AREA INTO SUNDAY MORNING ALTHOUGH SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. A CHANCE OF THUNDERSTORMS EXISTS ON WEDNESDAY AND THURSDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JA/MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SAT AUG 25 2007 KYZ026-027-061>066-070>078-081-082-252000- OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 1130 AM EDT (1030 AM CDT) SAT AUG 25 2007 ...HOT TEMPERATURES EXPECTED AGAIN THIS AFTERNOON... AFTERNOON TEMPERATURES IN THE UPPER 90S WILL OCCUR ACROSS SOUTH-CENTRAL KENTUCKY AGAIN TODAY. THESE TEMPERATURES WILL COMBINE WITH HUMIDITY LEVELS TO PRODUCE HEAT INDEX VALUES AS HIGH AS 100 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AIR CONDITIONED ROOMS AND WEAR LIGHT COLORS AND LIGHT WEIGHT CLOTHING. STAY OUT OF THE SUN AND CHECK ON THE YOUNG...ELDERLY AND PETS. NEVER LEAVE CHILDREN OR PETS IN AN ENCLOSED VEHICLE. THOSE WORKING OUTDOORS SHOULD REDUCE THEIR ACTIVITY...TAKE MORE FREQUENT BREAKS AND DRINK PLENTY OF WATER. WHEN POSSIBLE... RESCHEDULE WORK DURING THE COOLEST TIME OF THE DAY. JSD/JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 317 PM EDT SAT AUG 25 2007 INZ090-091-KYZ029-030-252015- BULLITT-FLOYD-HARRISON-JEFFERSON- 317 PM EDT SAT AUG 25 2007 AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES NORTHEAST OF CORYDON...OR 15 MILES WEST OF LOUISVILLE...AND MOVING EAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES SOUTH OF NEW ALBANY BY 325 PM EDT. NEAR SHIVELY BY 330 PM EDT. NEAR LOUISVILLE BY 335 PM EDT. NEAR OKOLONA BY 340 PM EDT. NEAR HIGHVIEW BY 345 PM EDT. NEAR FERN CREEK BY 350 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 48. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 14 AND 9. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 408 PM EDT SAT AUG 25 2007 KYZ030-252045- JEFFERSON- 408 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING THROUGH LOUISVILLE METRO... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOUISVILLE INTERNATIONAL AIRPORT AND MOVING EAST AT 25 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR HIGHVIEW BY 415 PM EDT. NEAR FERN CREEK BY 420 PM EDT. 6 MILES SOUTH OF MIDDLETOWN BY 425 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 32 AND 48. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 417 PM EDT SAT AUG 25 2007 KYZ064-065-077-252045- ADAIR-GREEN-TAYLOR- 317 PM CDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN GREEN COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GREENSBURG...OR 42 MILES NORTH OF CELINA...AND MOVING EAST AT 10 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 435 PM EDT SAT AUG 25 2007 KYZ034-038-252115- SHELBY-SPENCER- 435 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING INTO SOUTHERN SHELBY AND NORTHERN SPENCER COUNTIES... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES SOUTHEAST OF MIDDLETOWN...OR 18 MILES EAST OF LOUISVILLE...AND MOVING EAST AT 30 MPH. FREQUENT DANGEROUS LIGHTNING...VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PEA SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...MAY OCCUR WITH THIS STORM. THIS STORM WILL BE NEAR... FINCHVILLE AROUND 450 PM EDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES. FUNK
The Louisville radar (KLVX), 114 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed in the Columbia area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49095, 49096, 53226.